Opuscula Math. 38, no. 4 (2018), 463-482
https://doi.org/10.7494/OpMath.2018.38.4.463

 
Opuscula Mathematica

Positive definite functions and dual pairs of locally convex spaces

Daniel Alpay
Saak Gabriyelyan

Abstract. Using pairs of locally convex topological vector spaces in duality and topologies defined by directed families of sets bounded with respect to the duality, we prove general factorization theorems and general dilation theorems for operator-valued positive definite functions.

Keywords: positive definite function, locally convex space, dual pair, the (strong) factorization property, dilation theory.

Mathematics Subject Classification: 42A82, 47A20, 47A68.

Full text (pdf)

  1. J. Górniak, Locally convex spaces with factorization property, Colloq. Math. 48 (1984) 1, 69-79.
  2. J. Górniak, A. Weron, Aronszajn-Kolmogorov type theorems for positive definite kernels in locally convex spaces, Studia Math. 69 (1980/81) 3, 235-246.
  3. M.A. Lifshits, Gaussian Random Functions, Kluwer Academic Publishers, 1995.
  4. A. Makagon, Remark on the Extrapolation of Banach Space Valued Stationary Processes, Probability Theory on Vector Spaces, II (Proc. Second Internat. Conf., Blazejewko, 1979), Lecture Notes in Math., vol. 828, Springer, Berlin, 1980, 196-207.
  5. A. Makagon, H. Salehi, Notes on Infinite-Dimensional Stationary Sequences, Probability theory on vector spaces, IV (Łańcut, 1987), Lecture Notes in Math., vol. 1391, Springer, Berlin, 1989, 200-238.
  6. P. Masani, Dilations as propagators of Hilbertian varieties, SIAM J. Math. Anal. 9 (1978), 414-456.
  7. L. Narici, E. Beckenstein, Topological Vector Spaces, second ed., Pure and Applied Mathematics (Boca Raton), vol. 296, CRC Press, Boca Raton, FL, 2011.
  8. H. Niemi, A. Weron, Dilation theorems for positive definite operator kernels having majorants, J. Funct. Anal. 40 (1981) 1, 54-65.
  9. G. Pedrick, Theory of reproducing kernels for Hilbert spaces of vector-valued functions, Univ. of Kansas Tech. Rep. 19, Lawrence, 1957.
  10. N.N. Vakhania, Probability Distributions on Linear Spaces, North-Holland Publishing Co., New York, 1981, Translated from the Russian by I.I. Kotlarski, North-Holland Series in Probability and Applied Mathematics.
  • Daniel Alpay
  • Department of Mathematics, Chapman University, One University Drive Orange, California 92866, USA
  • Saak Gabriyelyan
  • Department of Mathematics, Ben Gurion University of the Negev, P.O.B. 653, Be'er Sheva 84105, Israel
  • Communicated by Palle E.T. Jorgensen.
  • Received: 2017-03-28.
  • Accepted: 2017-08-23.
  • Published online: 2018-04-11.
Opuscula Mathematica - cover

Cite this article as:
Daniel Alpay, Saak Gabriyelyan, Positive definite functions and dual pairs of locally convex spaces, Opuscula Math. 38, no. 4 (2018), 463-482, https://doi.org/10.7494/OpMath.2018.38.4.463

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.